Arizona, 2011Damaging Wind in Arizona, June 30, 2011
June 30, 2011 · NWS TWC · 1 event in 1 county or zone
Early morning thunderstorms moved through the Tucson area breaking an 81 day streak of no rain at the Tucson Airport.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early morning thunderstorms moved through the Tucson area breaking an 81 day streak of no rain at the Tucson Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 30, 2:53 AM MST, 57 minutes earlier.
Area forecast discussion, Jun 30, 2:53 AM MST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
253 AM MST THU JUN 30 2011
.SYNOPSIS...INCREASED MOISTURE WILL CONTINUE TO BRING ISOLATED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAINLY EAST AND
SOUTH OF TUCSON THROUGH THE WEEKEND. ANOTHER EPISODE OF VERY HOT
TEMPERATURES CAN BE EXPECTED FRIDAY AND SATURDAY. THEREAFTER...AN
UPSWING IN THUNDERSTORM ACTIVITY AREAWIDE IS EXPECTED EARLY NEXT
WEEK AS HIGH PRESSURE ALOFT BECOMES CENTERED OVER THE FOUR CORNERS
REGION.
&&
.DISCUSSION...RADAR IMAGERY WAS SHOWING SOME LINGERING SHOWERS AND A
FEW THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST ARIZONA EARLY THIS
MORNING. STILL EXPECTING THIS ACTIVITY TO DIMINISH AROUND DAYBREAK.
FUTURE DEVELOPMENT OF THUNDERSTORMS WILL BE SOMEWHAT LIMITED TODAY
AND FRIDAY AS A WESTERLY FLOW ALOFT PREVAILS IN THE WAKE OF THE
SYSTEM EXITING THE GREAT BASIN THIS MORNING. VERY HOT DAYTIME
TEMPERATURES WILL RETURN TO THE AREA FRIDAY AND SATURDAY WITH
SEVERAL DESERT LOCATIONS SEEING HIGHS OVER 110 DEGREES BOTH DAYS.
WILL LIKELY NEED TO POST A HEAT ADVISORY FOR SOME AREAS FOR EITHER
FRIDAY OR SATURDAY. OTHERWISE...MODELS CONTINUED TO SHOW THE MID
LEVEL HIGH CENTER BECOMING ESTABLISHED OVER THE FOUR CORNERS REGION
AROUND SUNDAY INTO THE MIDDLE OF NEXT WEEK. IN GENERAL...THIS WILL
BE A FAVORABLE FLOW PATTERN FOR INCREASED THUNDERSTORM ACTIVITY
STARTING SUNDAY.
&&
.AVIATION...ISOLD -TSRA/SHRA MAINLY EAST OF A LINE FROM
ELOY-SELLS-SASABE IS EXPECTED TO DISSIPATE BY 13Z. DRIER AIR MOVING
IN TODAY WILL KEEP AREAS FROM KTUS WWD DRY WITH ISOLD -TSRA/SHRA
POSSIBLE STILL FOR KDUG AND POSSIBLY AS FAR WEST AS KOLS. SCT-BKN
CLOUDS EARLY THIS MORNING MAINLY ABOVE 7K FT AGL WILL BECOME SCT
10-12K FT AGL THIS AFTERNOON. SURFACE WIND GENERALLY LESS THAN 10
KTS EXCEPT UP TO 35 KTS NEAR ANY THUNDERSTORMS OUTFLOWS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...THERE CONTINUES TO BE LINGERING ISOLATED SHOWER AND
THUNDERSTORM ACTIVITY THIS MORNING FROM CENTRAL PIMA COUNTY
EASTWARD. EXPECT THIS ACTIVITY TO GRADUALLY DISSIPATE THROUGH THE
EARLY MORNING HOURS. OTHERWISE...AS A TROUGH OF LOW PRESSURE PASSES
TO OUR NORTH TODAY...THE MOISTURE AXIS IS EXPECTED TO SHIFT EAST
TOWARDS THE NEW MEXICO BORDER THROUGH FRIDAY WITH THUNDERSTORM
COVERAGE MORE ISOLATED AND GENERALLY ACROSS GRAHAM...GREENLEE AND
COCHISE COUNTY. THEREAFTER...SUFFICIENT MOISTURE WILL LEAD TO THE
DAILY CYCLE OF AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS STARTING SATURDAY AND CONTINUING INTO EARLY
NEXT WEEK. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR DUE TO
THUNDERSTORM OUTFLOWS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL
OCCUR WITH OCCASIONAL GUSTY WINDS DURING THE AFTERNOON AND EARLY
EVENING HOURS. DAYTIME TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH
THIS WEEKEND BEFORE MODERATING EARLY NEXT WEEK AS THE REGION GETS
INTO A MORE ESTABLISHED MONSOON PATTERN.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 9:55 AM MST, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
955 AM MST WED JUN 29 2011
AZZ503-504-506-507-300700-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
955 AM MST WED JUN 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON INTO THIS EVENING
WILL BE MORE WIDESPREAD. MAIN THREAT FROM THESE HIGH BASED STORMS
WILL BE STRONG GUSTY WINDS OF 40 TO 50 MPH...AREAS OF BLOWING DUST
AND BRIEF MODERATE RAIN. THERE IS A SLIGHT CHANCE THAT OUTFLOW
WINDS FROM THE THUNDERSTORMS MIGHT APPROACH SEVERE LIMITS FOR A
BRIEF PERIOD OF TIME. VISIBILITIES IN BLOWING DUST COULD BRIEFLY
LOWER BELOW ONE MILE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
THROUGH THE FOURTH OF JULY HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ502-505-300700-
TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY-
955 AM MST WED JUN 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND
THIS AFTERNOON EVENING. MAIN THREAT FROM THESE STORMS WILL BE
STRONG GUSTY WINDS. OUTFLOWS FROM THUNDERSTORMS IN EASTERN PIMA
COUNTY MAY ALSO SEND AREAS OF BLOWING DUST THROUGH THE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LITTLE TO NO THUNDERSTORM ACTIVITY THURSDAY...BUT SHOULD SEE AN
INCREASE IN THUNDERSTORM CHANCES OVER THE FOURTH OF JULY HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ510>515-300700-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
955 AM MST WED JUN 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND CONTINUE INTO THE EARLY EVENING HOURS. WIND GUSTS UP TO 50 MPH
AND BRIEF MODERATE RAIN WILL ACCOMPANY THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE FOURTH
OF JULY HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ508-509-300700-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
955 AM MST WED JUN 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON INTO THIS EVENING
WILL BE MORE WIDESPREAD. MAIN THREAT FROM THESE HIGH BASED STORMS
WILL BE STRONG GUSTY WINDS OF 40 TO 50 MPH...AREAS OF BLOWING DUST
AND BRIEF MODERATE RAIN. THERE IS A SLIGHT CHANCE THAT OUTFLOW
WINDS FROM THE THUNDERSTORMS MIGHT APPROACH SEVERE LIMITS FOR A
BRIEF PERIOD OF TIME. VISIBILITIES IN BLOWING DUST COULD BRIEFLY
LOWER BELOW ONE MILE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE FOURTH
OF JULY HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ501-300700-
WESTERN PIMA COUNTY-
955 AM MST WED JUN 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
REMAINING HOT TODAY WITH AFTERNOON TEMPERATURES BETWEEN 105 AND
110.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
IT WILL REMAIN DRY THROUGH THE FIRST PART OF THE UPCOMING HOLIDAY
WEEKEND. THE SECOND HALF OF THE HOLIDAY WEEKEND WILL SEE A SLIGHT
CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WEATHER.GOV/TUCSON
Thunderstorm Wind, Pima
- When
- June 30, 3:50 AM MST to 4:00 AM MST
- Where
- Pima County, 1.26 mi E of Drexel Hgts to 1.09 mi E of Drexel Hgts
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.179, -110.999
Early morning thunderstorms produced brief gusty winds across South Tucson and resulted in one tree being uprooted, and another tree toppling over onto an apartment complex roof at Mission Road and Drexel Road. The Apartment complex suffered minor tile damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Wisconsin, June 30, 20111 death · 3 injured · $240,000 · 71 kt wind · 3 events
- Hail and Damaging Winds in Illinois, June 30, 2011$18 million · 2.75 in hail · 20 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 30, 20111 death · 3 events
- Debris Flow in Colorado, June 30, 20111 death · 1 event
- Tornado and Heavy Rain in Texas, June 30, 20111 injured · $500,000 · EF1 · 2 events
- Hail and Damaging Winds in Colorado, June 30, 20112 injured · $400,000 · 1.25 in hail · 18 events
- Hail and Damaging Winds in Texas, June 30, 2011$425,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Nebraska, June 30, 2011$105,000 · 1.5 in hail · 22 events
- Damaging Winds in South Dakota, June 30, 2011$104,000 · 61 kt wind · 12 events
- Hail and Damaging Winds in Florida, June 30, 2011$39,000 · 56 kt wind · 19 events
- Damaging Winds and Lightning Strike in Georgia, June 30, 2011$60,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds and Waterspout in Lake Michigan, June 30, 2011$50,000 · 82 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311428.